Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 48, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 17, 2015, 10:31 AM CDT for Lowndes County, Monroe County, Mississippi. It took effect at Apr 18, 2015, 10:00 AM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2015, 10:31 AM CDT (15:31 UTC)
- In effect from
- Apr 18, 2015, 10:00 AM CDT
- Expired
- Apr 25, 2015, 1:00 PM CDT
- In force
- 7 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 13.58 ft at Apr 22, 2015, 8:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:40 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 17, 6:40 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 640 AM CDT FRI APR 17 2015 .UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 336 AM CDT FRI APR 17 2015/ DISCUSSION... BROAD SOUTHWEST FLOW ALOFT REMAINS IN PLACE ACROSS THE MID SOUTH TODAY OUT AHEAD OF A LARGE UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OVER THE FOUR CORNERS REGION OF THE INTERMOUNTAIN WEST. DEEPER MOISTURE REMAINS IN PLACE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA TO THE SOUTH OF AN INVERTED SURFACE TROUGH THAT REMAINS STRETCHED ACROSS NORTHERN PORTIONS OF THE REGION. A MID LEVEL SHORTWAVE NOTED FROM WATER VAPOR IMAGERY OVER THE ARKLATEX EARLY THIS MORNING WILL CONTINUE TO LIFT NORTHEAST TODAY. THIS SHOULD COMBINE WITH INCREASING INSTABILITY TO SUPPORT HIGH END CHANCES FOR SHOWERS AND THUNDERSTORMS BASICALLY ALONG AND SOUTH OF INTERSTATE 40. CHANCES DECREASE WITH NORTHERN EXTENT AS OVERALL MOISTURE DECREASES. AS THE SHORTWAVE MOVES EAST OF THE REGION TONIGHT AND INSTABILITY WANES...CONVECTION SHOULD DIMINISH. A STRONGER MID LEVEL SHORTWAVE SHOULD EJECT OUT OF THE SOUTHERN PLAINS AND ACROSS THE MID SOUTH ON SATURDAY AND SATURDAY NIGHT. ENHANCED MOISTURE AND LIFT FROM THIS FEATURE SHOULD SUPPORT LIKELY TO CATEGORICAL CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION BY SATURDAY AFTERNOON AND AREAWIDE SATURDAY NIGHT. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME PERIOD AS RICH MOISTURE SPREADS NORTH FROM THE GULF OF MEXICO. CONSIDERING THE RECENT WET PATTERN OF LATE...SOME FLOODING CONCERNS WILL DEVELOP LATER SATURDAY AND SATURDAY NIGHT. A FLOOD WATCH MAY BE NEEDED IN LATER FORECASTS IF THIS TREND CONTINUES. THE UPPER LEVEL LOW PRESSURE WILL FINALLY LIFT NORTHEAST ACROSS THE MISSISSIPPI RIVER VALLEY AS AN OPEN WAVE BY SUNDAY AND SUNDAY NIGHT. THIS SHOULD FORCE A COLD FRONT EAST ACROSS THE REGION SUNDAY NIGHT. THE ATMOSPHERE SHOULD DESTABILIZE ACROSS THE REGION BY SUNDAY AFTERNOON AND EVENING AS THE UPPER TROUGH OVERSPREADS THE REGION. THIS SHOULD SUPPORT THE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. THE ENVIRONMENT APPEARS TO BECOME MORE SUPPORTIVE OF SEVERE STORM DEVELOPMENT DURING THIS TIME PERIOD AS DEEP LAYER SHEAR INCREASES AND LAPSE RATES STEEPEN. STORM MODE APPEARS TO INITIALLY SUPPORT A MIX OF SHORT LINE SEGMENTS AND POTENTIALLY SUPERCELLS WHICH QUICKLY CONGEAL INTO A SQUALL LINE AS MID LEVEL FORCING STRENGTHENS. IT STILL REMAINS A BIT EARLY TO FORECAST OVERALL THREATS WITH CERTAINTY THIS FAR OUT...BUT WILL BEGIN TO MENTION THIS SEVERE WEATHER THREAT IN THE LATEST HAZARDOUS WEATHER OUTLOOK. THE FRONT SHOULD SWEEP EAST OF THE REGION BY EARLY MONDAY MORNING WITH ANY LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE EAST ENDING. MUCH DRIER AND SLIGHTLY COOLER CONDITIONS WILL MOVE INTO THE REGION FOR EARLY NEXT WEEK AS HIGH PRESSURE BUILDS OVERHEAD. PLEASANT SPRING WEATHER WITH SLIGHTLY BELOW AVERAGE TEMPERATURES WILL PERSIST FROM MONDAY THROUGH WEDNESDAY OF NEXT WEEK. A MORE UNSETTLED AND MOISTER WEATHER PATTERN SHOULD BECOME ESTABLISHED ACROSS THE MID SOUTH ONCE AGAIN BY THE END OF NEXT WEEK. JLH && .AVIATION... 12Z TAF CYCLE LOW STRATUS IS PRODUCING MVFR...IFR...AND LIFR CONDITIONS ACROSS THE MID SOUTH THIS MORNING. A SHORTWAVE TROUGH AND INVERTED SURFACE TROUGH IS PRODUCING RAIN SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ACROSS NORTH MISSISSIPPI. THIS ACTIVITY MAY PRODUCE VCTS AT MEM THROUGH 14Z. VFR CONDITIONS EXPECTED TO RETURN BY LATE MORNING. ANOTHER SHORTWAVE IS EXPECTED TO MOVE ACROSS THE REGION BY THIS AFTERNOON PRODUCING ADDITIONAL SHOWERS AND THUNDERSTORMS...ESPECIALLY AT MEM/TUP. ANY CONVECTIVE ACTIVITY IS EXPECTED TO DIMINISH AROUND SUNSET...WITH A POTENTIAL FOR LOW STRATUS AND FOG TO DEVELOP LATE TONIGHT TOWARDS SATURDAY MORNING. LIGHT WINDS EXPECTED THROUGH THE PERIOD. 04 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 17, 3:50 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 350 AM CDT FRI APR 17 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-181100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 350 AM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAINFALL WILL BE POSSIBLE WITH NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT. A FEW INCHES OF RAINFALL WILL BE LIKELY AND WITH RECENT WET CONDITIONS...MUCH OF THIS RAINFALL WILL BECOME RUNOFF CREATING ADDITIONAL RISES ON AREA STREAMS AND RIVERS. IN ADDITION...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS WILL BECOME SUSCEPTIBLE TO FLOODING. A FLOOD WATCH MAY BE ISSUED FOR THIS TIME PERIOD IN LATER FORECASTS. THERE WILL ALSO BE THE POTENTIAL FOR SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT. IT STILL REMAINS TOO EARLY TO DETERMINE THE GREATEST SEVERE WEATHER THREATS...BUT THE POTENTIAL FOR SEVERE WEATHER IS INCREASING FOR THIS TIME PERIOD. STAY TUNED TO THE LATEST FORECAST FOR ADDITIONAL DETAILS REGARDING SPECIFIC SEVERE WEATHER THREATS AS WE MOVE CLOSER TO THIS POTENTIAL SEVERE WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND AS THE POTENTIAL FOR FLOODING AND SEVERE WEATHER INCREASES. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:41 AM CDT | Flash Flood Warning | MEG | Coahoma, Tunica | 4 hr |
| Apr 17, 12:24 PM CDT | River Flood Advisory | MEG | Lake | 10 days |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.